[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.124.106. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Medical News
July 6, 1964

Drug-Induced Hematological Disorders Difficult to Diagnose—No Tests Yet

JAMA. 1964;189(1):A30. doi:10.1001/jama.1964.03070010090044

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

The potentially adverse effects of drugs are becoming of paramount importance as the proliferation of antibiotics and other so-called wonder drugs increases the possibilities for drug-induced diseases, G. E. Cartwright, MD, Professor of Medicine at the University of Utah College of Medicine, Salt Lake City, told the AMA Annual Convention.

Cartwright discussed the hematological implications of the era of drugs and chemicals in the Annual Dr George Minot Lecture named in honor of the distinguished hematologist.

During the 1950's more than 4,500 new drugs were introduced to the physician and his patient, Cartwright said. "Now, because of adverse reactions to these drugs, we are moving from the period of wonder drugs to the period of wondering about drugs."

A number of hematological diseases appear to be caused at times by drugs, including most often leukopenia, aplastic anemia, and thrombocytopenia, Cartright said.

Among those drugs to be used with caution are

First Page Preview View Large
First page PDF preview
First page PDF preview
×